MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, SECURE L; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, SECURE L; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 142120490
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation; however, photos were provided by the customer.Investigation is pending.
 
Event or Problem Description
The event occurred on an unspecified date and involved a primary plum y-type blood set, 200 micron filter, clave secondary port, secure lock, 110 inch, where it was reported a nurse was attaching a syringe to the blue clave that's bonded to the cassette, and the small hard plastic tube between the clave and cassette snapped off.The registered nurse stated it snapped off easily when she started twisting on the syringe.The event occurred during infusion; the nurse was setting up the flush so the patient could receive the last 20 ml of product.The nurse quickly disconnected the tubing from the patient.The patient was just not able to receive the last 20 ml of their transfusion.There was patient involvement, and it was unknown if there was patient harm as the incident resulted in an open line to the patient¿s vein.Moreover, there was no delay in critical therapy.
 
Additional Manufacturer Narrative
Received two photos from the customer showing the clave broken from the secondary port of the cassette.The shape of the deformation was angled where one sided is higher than the other, typical of a bend break.The reported complaint on the 142120490 primary plum y-type blood set can be confirmed.The probable cause is due to an unintentional bending force during use.The device history review (dhr) for lot 13702513 was reviewed and no nonconformities were found that would have led to the reported complaint.

Brand Name
PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, SECURE L
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18445887
Report Number9615050-2024-00014
Device Sequence Number6883487
Product Code FPA
UDI-Device Identifier10887787006428
UDI-Public(01)10887787006428(17)260801(10)13702513
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Catalogue Number142120490
Device Lot Number13702513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLUSH, UNK MFR; SYRINGE, UNK MFR; UNSPECIFIED SOLUTION,
Patient SexUnknown